Alert archive / California / High Surf Advisories in 2014

High Surf Advisory 2, NWS San Francisco Bay Area, CA

January 21, 20146 counties in California

NWS San Francisco Bay Area, CA issued this high surf advisory at Jan 21, 2014, 12:20 PM PST for 6 counties in California. It took effect at Jan 23, 2014, 1:00 PM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2014, 12:20 PM PST (20:20 UTC)
In effect from
Jan 23, 2014, 1:00 PM PST
Expired
Jan 24, 2014, 9:00 PM PST
In force
32 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2014-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2014-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2981 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WHUS46 KMTR 212020
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1220 PM PST TUE JAN 21 2014

A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE
THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY
EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST
AND NORTHWEST FACING BEACHES.

CAZ006-505-509-529-530-222030-
/O.NEW.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1220 PM PST TUE JAN 21 2014

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 9 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 AM
THURSDAY TO 9 PM PST FRIDAY. 

* WAVES AND SURF...WESTERLY SWELLS INITIALLY 4 TO 6 FEET AT 25
  SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 SECONDS
  BY THURSDAY EVENING. SWELLS WILL CONTINUE TO BUILD TO 12 TO 15
  FEET BY FRIDAY MORNING AT A PERIOD OF 18 SECONDS. A FEW WEST
  FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER 20
  FEET THURSDAY EVENING INTO FRIDAY.

* TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST
  SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING.

* IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND
  NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A
  HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND
LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON
ROCKS OR JETTIES. 

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
6 follow-up statements
132 
WHUS46 KMTR 221316
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
516 AM PST WED JAN 22 2014

A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE
THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY
EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST
AND NORTHWEST FACING BEACHES.

CAZ006-505-509-529-530-231330-
/O.CON.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
516 AM PST WED JAN 22 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
9 PM PST FRIDAY...

* WAVES AND SURF...WESTERLY SWELLS INITIALLY 6 TO 8 FEET AT 25 
  SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 
  SECONDS BY THURSDAY EVENING. SWELLS WILL CONTINUE TO BUILD TO 
  12 TO 14 FEET BY FRIDAY MORNING AT A PERIOD OF 18 SECONDS. A 
  FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS 
  OVER 20 FEET THURSDAY EVENING INTO FRIDAY. 

* TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST 
  SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. 

* IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND 
  NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A 
  HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND
LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON
ROCKS OR JETTIES.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
857 
WHUS46 KMTR 222239
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
239 PM PST WED JAN 22 2014

A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE
THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY
EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST
AND NORTHWEST FACING BEACHES.

CAZ006-505-509-529-530-232245-
/O.CON.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
239 PM PST WED JAN 22 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
9 PM PST FRIDAY...

* WAVES AND SURF...WESTERLY SWELLS INITIALLY 5 TO 7 FEET AT 23 
  SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 
  SECONDS BY THURSDAY NIGHT. SWELLS WILL CONTINUE TO BUILD TO 
  11 TO 13 FEET BY FRIDAY MORNING AT A PERIOD OF 19 SECONDS. A 
  FEW WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS 
  OVER 20 FEET THURSDAY EVENING INTO FRIDAY. 

* TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST 
  SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. 

* IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND 
  NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A 
  HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND
LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON
ROCKS OR JETTIES.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
030 
WHUS46 KMTR 230503
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
903 PM PST WED JAN 22 2014

A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS LATE
THURSDAY MORNING AND IMPACT THE REGION INTO AT LEAST FRIDAY
EVENING. LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST
AND NORTHWEST FACING BEACHES.

CAZ006-505-509-529-530-240515-
/O.CON.KMTR.SU.Y.0002.140123T1800Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
903 PM PST WED JAN 22 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO
9 PM PST FRIDAY...

* WAVES AND SURF...WESTERLY SWELLS INITIALLY 5 TO 7 FEET AT 23 
  SECONDS THURSDAY MORNING BUILDING TO 8 TO 10 FEET AT 22 
  SECONDS BY THURSDAY NIGHT. SWELLS WILL CONTINUE TO BUILD TO 11 
  TO 13 FEET BY FRIDAY MORNING AT A PERIOD OF 19 SECONDS. A FEW 
  WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS 
  OVER 20 FEET THURSDAY EVENING INTO FRIDAY. 

* TIMING...THURSDAY MORNING INTO FRIDAY EVENING. THE LARGEST 
  SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING. 

* IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND 
  NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A 
  HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND
LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON
ROCKS OR JETTIES.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
143 
WHUS46 KMTR 231320
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
520 AM PST THU JAN 23 2014

A LARGE LONG PERIOD WESTERLY SWELL WILL ENTER THE WATERS THURSDAY
AFTERNOON AND IMPACT THE REGION INTO AT LEAST FRIDAY EVENING.
LARGE BREAKERS WILL BE POSSIBLE...ESPECIALLY ALONG WEST AND
NORTHWEST FACING BEACHES.

CAZ006-505-509-529-530-241330-
/O.EXT.KMTR.SU.Y.0002.140123T2100Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
520 AM PST THU JAN 23 2014

...HIGH SURF ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PST FRIDAY...

* WAVES AND SURF...WESTERLY SWELLS BUILDING TO 8 TO 10 FEET AT 22
  SECONDS THURSDAY AFTERNOON. SWELLS WILL CONTINUE TO BUILD TO 11
  TO 13 FEET BY FRIDAY MORNING AT A PERIOD OF 19 SECONDS. A FEW
  WEST FACING BEACHES AND DEEP WATER BREAKS MAY SEE BREAKERS OVER
  20 FEET THURSDAY EVENING INTO FRIDAY.

* TIMING...THURSDAY AFTERNOON INTO FRIDAY EVENING. THE LARGEST
  SWELLS WILL BE OBSERVED FRIDAY INTO FRIDAY EVENING.

* IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND 
  NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A 
  HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND
LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON
ROCKS OR JETTIES.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
367 
WHUS46 KMTR 241307
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
507 AM PST FRI JAN 24 2014

A LARGE LONG PERIOD WESTERLY SWELL WILL CONTINUE TO IMPACT THE
REGION THROUGH THIS EVENING. LARGE BREAKERS WILL BE
POSSIBLE...ESPECIALLY ALONG WEST AND NORTHWEST FACING BEACHES.

CAZ006-505-509-529-530-250500-
/O.CON.KMTR.SU.Y.0002.000000T0000Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
507 AM PST FRI JAN 24 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WAVES AND SURF...WESTERLY SWELLS BETWEEN 11 AND 13 FEET AT A
  PERIOD OF 19 SECONDS. A FEW WEST FACING BEACHES AND DEEP WATER
  BREAKS MAY SEE BREAKERS OVER 20 FEET THROUGH THIS EVENING.

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HIGHER THAN NORMAL SURF...ESPECIALLY ALONG WEST AND 
  NORTHWEST FACING BEACHES. IN ADDITION...THERE WILL BE A 
  HEIGHTENED RISK OF RIP CURRENTS AND SNEAKER WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS...SNEAKER WAVES...AND
LOCALIZED BEACH EROSION. PLEASE AVOID FISHING FROM OR CLIMBING ON
ROCKS OR JETTIES.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
127 
WHUS46 KMTR 250448
CFWMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
848 PM PST FRI JAN 24 2014

...SEA CONDITIONS ARE BEGINNING TO IMPROVE...


CAZ006-505-509-529-530-250600-
/O.EXP.KMTR.SU.Y.0002.000000T0000Z-140125T0500Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
848 PM PST FRI JAN 24 2014

...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

ALTHOUGH WIDESPREAD HIGH SURF CONDITIONS ARE NO LONGER EXPECTED
THIS EVENING A MODERATE PERIOD WEST SWELL WILL CONTINUE TO MOVE
THROUGH THE WATERS. MARINERS SHOULD REMAIN VIGILANT WHEN NEAR
SHOALS OR HARBOR ENTRANCES. 

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 21, 9:59 AM PST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 21, 9:59 AM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
959 AM PST TUE JAN 21 2014

.DISCUSSION...AS OF 09:42 AM PST TUESDAY...AN INCREASE IN HIGH
LEVEL CLOUDS ACROSS THE REGION CAN BE SEEN THIS MORNING ON VIS
SATELLITE IMAGERY. THICKER...MID-LEVEL CLOUDS ASSOCIATED WITH A
WEAK MID/UPPER LEVEL LOW REMAIN TO OUR SOUTH AND CONTINUE TO PUSH
NORTHWARD. IF THE THICKER CLOUD COVER WORKS INTO THE CENTRAL COAST
EARLY ENOUGH...AFTERNOON TEMPERATURES MAY BE COOLER THAN CURRENTLY
FORECAST. HOWEVER...DO EXPECT ANOTHER ROUND AFTERNOON TEMPERATURES
WELL ABOVE AVERAGE AGAIN TODAY FOR ALL OF THE REGION. COOLER
CONDITIONS AT THE COAST WITH THE POSSIBILITY OF A WEAK SEA-BREEZE
DEVELOPING. OTHERWISE...THE FORECAST FOR TODAY REMAINS ON TRACK
AND NO MAJOR CHANGES ARE NEEDED AT THIS TIME.

&&

.PREV DISCUSSION...AS OF 2:59 AM PST TUESDAY...A SHALLOW MARINE LAYER
CONTINUES OVER THE OCEAN WITH DENSE FOG REPORTED OVERNIGHT AT HALF
MOON BAY AND MONTEREY. GOES-W DATA SHOWS CLOUDS HEIGHTS UNDER 1000
FEET SO DON'T EXPECT IT TO SURGE INLAND BEYOND A MILE OR TWO THIS
MORNING ALONG THE COAST. ANOTHER DAY OF SUNNY AND UNSEASONABLY
WARM TEMPERATURES IN STORE FOR THE ENTIRE DISTRICT WITH WIDESPREAD
READINGS WELL INTO THE 60S AND LOWERS 70S WITH UPPER 70S OVER
INTERIOR MONTEREY AND SAN BENITO COUNTIES AGAIN. THE FOG LAYER
NEAR THE COAST WILL KEEP THE BEACHES SLIGHTLY COOLER.

IF ANYTHING EXPECT TEMPERATURES TO SPIKE HIGHER AGAIN ON WEDS AS
HIGH PRESSURE REBUILDS...850 MB TEMPS APPROACH 15 CELSIUS AND A
MORE FAVORABLE NORTH/NORTHEAST OFFSHORE FLOW SETS UP ACROSS THE
REGION BY WEDS AFTERNOON. BOTTOM LINE IS MORE SUNSHINE AND WARM TEMPS.

WE'VE BEEN WATCHING A SHORTWAVE OF INTEREST THAT WILL RIDE UP AND
OVER THE RIDGE AND THEN...LIKE A BREAKING WAVE DROP STRAIGHT
SOUTHWARD INTO NEVADA. AS THIS HAPPENS A STRONG OFFSHORE SURFACE
PRESSURE GRADIENT WILL SET-UP OVER THE SIERRA AND TOWARDS THE
COAST. IN GENERAL AS THE EVENT NEARS MODELS ARE BACKING OFF ON THE
STRENGTH OF WINDS AND PUBLIC WIND ADVISORIES LOOK UNLIKELY AT THIS
TIME. FIRE WEATHER CONCERNS WILL STILL BECOME ELEVATED AS ANOTHER
FALL LIKE OFFSHORE WIND EVENT APPEARS LIKELY BUT WIND SPEEDS
APPEAR MARGINAL. HOWEVER HUMIDITY VALUES WILL BE VERY DRY AND
FUELS REMAIN AT RECORD DRY MID-WINTER LEVELS.

WE'D EXPECT THE GREAT BASIN SHORTWAVE TO EJECT EASTWARD BUT THE
FLOW BECOMES BLOCKED AS ARCTIC AIR AND A 1050 MB SFC HIGH DROPS OVER
THE GREAT PLAINS AND EASTERN US. THEREFORE THE SHORTWAVE IS
PROGGED TO RETROGRADE WESTWARD OVER NORTHERN CALIFORNIA BEFORE
BEING INJECTED BACK INTO THE MAIN WESTERLIES. EARLIER THIS WEEK
THE MODELS WEREN'T SHOWING THIS WHICH PORTENDED THE POTENTIAL FOR
STRONGER WINDS...THAT NOW APPEAR UNLIKELY...LETS CALL IT BREEZY IN
THE HILLS AT TIMES THURSDAY AND FRIDAY.

AS THE 500 MB UPPER LOW RETROGRADES ACROSS NORTHERN CALIFORNIA ON
FRIDAY A SOUTHERLY WIND REVERSAL WILL DEVELOP OVER THE OCEAN AND
CENTRAL CALIFORNIA. THIS MAY PRODUCE A BIZARRE TEMPERATURE PATTERN
WHERE THE NORTH BAY BENEFITS FROM NORTHEASTERLY DOWN-SLOPE WINDS
WHILE PLACES LIKE SANTA CRUZ RECEIVE A COLD SOUTH WIND OFF THE
OCEAN. STILL A LITTLE TOO FAR OUT TO GET CUTE WITH THE
TEMPERATURE DETAILS. THE UPPER LOW WILL LIFT NORTHWARD AND ANOTHER
WEEKEND OF SUNNY...WARM AND DRY LOOKS TO BE IN THE CARDS.

THE ECMWF HAD BEEN CONSISTENT FOUR STRAIGHT RUNS IN BRINGING A
SYSTEM TO NORTHERN CALIFORNIA BY JAN 27/28. THE 00Z RUNS BACKED
OFF AND WERE NOW LOOKING AT THE VERY REAL POSSIBILITY OF NO MORE
RAIN CHANCES THIS MONTH IF THE MODEL ENSEMBLES ARE CORRECT. SIGH.

&&

.AVIATION...AS OF 9:25 AM PST TUESDAY...VFR CONDITIONS WILL
PREVAIL THROUGH THE FORECAST. ALL OF THE SHORT TERM MODELS
INDICATE THAT LIGHT OFFSHORE FLOW WILL BECOME ONSHORE BY 00Z
WEDNESDAY...RESULTING IN A BIT STRONGER ONSHORE WINDS COMPARED TO
YESTERDAY...BUT GENERALLY BELOW 10 KT. HIGH CONFIDENCE.

VICINITY OF KSFO...VFR.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...VFR.

&&

.FIRE WEATHER...AS OF 2:59 AM TUESDAY...LIGHT TO MODERATE
NORTHEAST WINDS FROM LATE WEDS THROUGH FRIDAY WILL CREATE ELEVATED
FIRE WEATHER CONCERNS. HOWEVER CONDITIONS DON'T LOOK AS BAD AS
EARLIER THOUGHT AS WINDS SPEEDS HAVE BACKED OFF CONSIDERABLY.
HOWEVER RH VALUES LOOK TO REMAIN VERY DRY WITH PROLONGED PERIOD OF
OFFSHORE WINDS AND OF COURSE CONTINUED DRY FUEL BED. WINDS MAY
EASE BY FRIDAY BUT THEN CONTINUED WARM AND DRY THROUGH THE WEEKEND
WITH NO RAIN IN SIGHT.

&&

.CLIMATE...

RECORD HIGH TEMPERATURES FOR TUESDAY AND WEDS FOR REFERENCE.

 CITY          TUESDAY 1/21/14       WEDNESDAY  1/22/14
--------------------------------------------------------------------
KENTFIELD       68 IN 1939            67 IN 2011
SAN RAFAEL      71 IN 1976            75 IN 1968
NAPA            71 IN 1988            80 IN 1968
SAN FRANCISCO   71 IN 1976            74 IN 1968
SFO AIRPORT     67 IN 1976            71 IN 1968
OAKLAND DT      67 IN 2007            67 IN 2013
OAKLAND AP      69 IN 2007            74 IN 1968
RICHMOND        68 IN 1976            69 IN 1974
LIVERMORE       73 IN 1919            75 IN 1948
MOUNTAIN VIEW   70 IN 1975            72 IN 1968
SAN JOSE        71 IN 1950            72 IN 2011
GILROY          75 IN 2009            72 IN 1989

MONTEREY        76 IN 1976            74 IN 1968
SANTA CRUZ      76 IN 1976            77 IN 1968
SALINAS         80 IN 1976            80 IN 1968
SALINAS AP      75 IN 1975            80 IN 1968
KING CITY       78 IN 1976               MISSING

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...NONE.

&&

PUBLIC FORECAST: RGASS
AVIATION: RILEY
CLIMATE: RWW
FIRE WEATHER: RWW

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:36 AM PSTSmall Craft AdvisoryMTR42 hr
Jan 21, 1:58 PM PSTFire Weather WatchMTR12 hr

Nearby

High Surf Advisories in California, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.